Selected Tricyclic Compounds/Lumefantrine Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Severe. These medicines may interact and cause very harmful effects and are usually not taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Lumefantrine may slow down how quickly your liver processes some tricyclic antidepressants.
What might happen:
The amount of antidepressant in your blood may increase and cause an increase in side effects such as weakness, tiredness, dizziness, irregular heartbeat, confusion, anxiety, nervousness, difficulty sleeping, or problems urinating.
What you should do about this interaction:
Contact your healthcare professionals (e.g. doctor or pharmacist) right away about taking these medicines together. Your doctor may want to change your medicine. Let your healthcare professionals know if you experience an increase in side effects from your medicine.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Riamet (artemether/lumefantrine) UK summary of product characteristics. Novartis Pharmaceuticals UK Ltd. June 27, 2001.
- 2.Coartem (artemether/lumefantrine) US prescribing information. Novartis Pharmaceuticals Corporation August, 2019.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.